Israel Journal of Mathematics

, Volume 118, Issue 1, pp 109–124 | Cite as

Séries de poincaré des groupes géométriquement finis

  • Françoise Dal'boEmail author
  • Jean-Pierre Otal
  • Marc Peigné


In this paper, we study the behaviour of the Poincaré series of a geometrically finite group Γ of isometries of a riemannian manifoldX with pinched curvature, in the case when Γ contains parabolic elements. We give a sufficient condition on the parabolic subgroups of Γ in order that Γ be of divergent type. When Γ is of divergent type, we show that the Sullivan measure on the unit tangent bundle ofX/Γ is finite if and only if certain series which involve only parabolic elements of Γ are convergent. We build also examples of manifoldsX on which geometrically finite groups of convergent type act.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B] B. H. Bowditch,Geometricla finiteness with variable négative curvature, Duke Mathematical Journal77 (1995), 229–274.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [CI] K. Corlette and A. Iozzi,Limit sets of isometry groups of exotic hyperbolic spaces, Transactions of the American Mathematical Society351 (1999), 1507–1530.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [Co] M. Coornaert,Mesures de Patterson-Sullivan sur le bord d'un espace hyperbolique au sens de Gromov, Pacific Journal of Mathematics159 (1993), 241–270.zbMATHMathSciNetGoogle Scholar
  4. [DP] F. Dal'bo and M. Peigné,Some negatively curved manifolds with cusps, mixing and counting, Journal für die Reine und Angewandte Mathematik497 (1998), 141–169.zbMATHCrossRefGoogle Scholar
  5. [HH] E. Heinze and H. C. Im Hof,Geometry of horospheres, Journal of Differential Geometry12 (1977), 481–491.MathSciNetGoogle Scholar
  6. [K] V. Kaimanovitch,Ergodicity of harmonic invariant measures for the geodesic flow on hyperbolic spaces, Journal für die Reine und Angewandte Mathematik455 (1994), 57–103.CrossRefGoogle Scholar
  7. [P] S. J. Patterson,The limit set of a Fuchsian group, Acta Mathematica136 (1976), 241–273.zbMATHCrossRefMathSciNetGoogle Scholar
  8. [S] D. Sullivan,Entropy, Hausdorff measures old and new and limit set of geometrically finite Kleinian groups, Acta Mathematica153 (1984), 259–277.zbMATHCrossRefMathSciNetGoogle Scholar
  9. [Y] C. Yue,The ergodic theory of discrete groups on manifolds of variable negative curvature, Transactions of the American Mathematical Society348 (1996), 4965–5006.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University 2000

Authors and Affiliations

  • Françoise Dal'bo
    • 1
    Email author
  • Jean-Pierre Otal
    • 2
  • Marc Peigné
    • 1
  1. 1.Université de Rennes IIRMARRennes CedexFrance
  2. 2.Ecole Normale Supérieure de LyonLyon Cedex 07France

Personalised recommendations